Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 73, NWS Shreveport, LA

April 7, 2006Bienville Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 7, 2006, 10:47 PM CDT for Bienville Parish, Louisiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2006, 10:47 PM CDT (03:47 UTC)
Expired
Apr 7, 2006, 11:30 PM CDT
In force
43 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Bienville Parish, LA

The radar

The Shreveport radar (KSHV), 75 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 5:37 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 3.8 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2006-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 824 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2006-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
824 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1726 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 8:01 PM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Apr 7, 8:01 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
801 PM CDT FRI APR 7 2006

.DISCUSSION...

A MINOR GLITCH IN THAT TORNADO WATCH 169 DID NOT INCLUDE OUR
EASTERN ZONES WHEN IT WAS MEANT TO...SO TO COVER THIS OUR TORNADO
WATCH 167 WAS EXPANDED TO INCLUDE ALL AREAS IN OUR CWA THAT WAS
UNDER EXPIRING WATCH NUMBER 163. CLEAR? TO CLARIFY...TORNADO WATCH
167 IN EFFECT UNTIL 1 AM HAS BEEN EXPANDED EASTWARD TO INCLUDE ALL
COUNTIES AND PARISHES THAT WERE ORIGINALLY UNDER WATCH 163. NOW
EVERY COUNTY AND PARISH IN OUR CWA THAT IS UNDER A TORNADO WATCH IS
UNDER 167...UNTIL 1 AM. WIND ADVISORY HAS EXPIRED...A FEW MINOR
TWEAKS TO WEATHER AND POPS FOR SIMPLIFICATION AND TO TAKE INTO
ACCOUNT CURRENT RADAR ECHOES. HIGHEST POPS SCTRL AR AND NCTRL LA
THIS EVENING...CHANCE POPS FOR ALL AREAS UNDER THE WATCH.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  55  66  48  72 /  30   0   0   0
MLU  58  66  46  70 /  50   0   0   0
DEQ  51  66  42  73 /  10   0   0   0
TXK  54  67  46  71 /  20   0   0   0
ELD  55  63  43  72 /  50   0   0   0
TYR  52  69  49  72 /  20   0   0   0
GGG  53  66  46  72 /  20   0   0   0
LFK  55  70  48  74 /  30   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

17
Hazardous weather outlook, Apr 7, 12:16 PM CDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1216 PM CDT FRI APR 7 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-081200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1216 PM CDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT...
GENERALLY SOUTH AND EAST OF THE INTERSTATE 30 CORRIDOR.  A MODERATE
RISK OF SEVERE THUNDERSTORMS EXISTS GENERALLY EAST OF A LINE FROM
NATCHITOCHES LOUISIANA TO EL DORADO ARKANSAS.

HAIL GREATER THAN THREE QUARTERS OF AN INCH AND ISOLATED TORNADOES
ARE THE MAIN SEVERE WEATHER RISKS.  HOWEVER...DAMAGING WINDS IN
EXCESS OF 60 MILES AN HOUR WILL ALSO BE POSSIBLE.

A COLD FRONT HAS MOVED TOWARD THE INTERSTATE 30 CORRIDOR EARLY THIS
AFTERNOON. A POWERFUL DISTURBANCE...IN THE UPPER LEVELS OF THE
ATMOSPHERE...WILL SWEEP ACROSS THE RED RIVER VALLEY AND INTO THE
FOUR STATE REGION AND RESULT IN THUNDERSTORM DEVELOPMENT. THE
COMBINATION OF STRONG JET STREAM DYNAMICS...A COLD FRONT...AND A VERY
WARM...MOIST...AND UNSTABLE AIRMASS...WILL ALLOW SOME OF THE
THUNDERSTORMS TO BECOME SEVERE.  THE RISK OF SEVERE WEATHER IS
GREATER FROM SOUTH CENTRAL ARKANSAS INTO CENTRAL LOUISIANA...WHERE
SLIGHTLY HIGHER AMOUNTS OF MOISTURE ARE PRESENT.

THE RISK OF SEVERE THUNDERSTORMS IS EXPECTED TO END TONIGHT...AS A
SECONDARY COLD FRONT SWINGS THROUGH THE FOUR STATE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

BUTTS

In the hours before

Local storm report, Apr 7, 7:59 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
759 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     TSTM WND DMG     COTTON VALLEY           32.81N 93.42W
04/07/2006                   WEBSTER            LA   LAW ENFORCEMENT

            POWERLINES...TREES DOWN.

&&

JD
Local storm report, Apr 7, 8:13 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
813 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND DMG     HAUGHTON                32.53N 93.51W
04/07/2006                   BOSSIER            LA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN...ONE THROUGH RESIDENTIAL ROOF.

&&

JD
Local storm report, Apr 7, 8:17 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
817 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             MINDEN                  32.62N 93.28W
04/07/2006  E0.88 INCH       WEBSTER            LA   LAW ENFORCEMENT

&&

JD
Local storm report, Apr 7, 8:55 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
855 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     HAIL             FARMERVILLE             32.77N 92.40W
04/07/2006  E0.75 INCH       UNION              LA   CO-OP OBSERVER

&&

JD
Local storm report, Apr 7, 8:56 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
856 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     TSTM WND GST     FARMERVILLE             32.77N 92.40W
04/07/2006  E60 MPH          UNION              LA   CO-OP OBSERVER

&&

JD
Local storm report, Apr 7, 9:25 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
925 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             3 SW HOMER              32.76N 93.10W
04/07/2006  E1.00 INCH       CLAIBORNE          LA   PUBLIC

&&

JD

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 4:39 AM CDTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more11 hr
Apr 7, 7:12 PM CDTSevere Thunderstorm WarningSHVWebster48 min
Apr 7, 7:15 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo60 min
Apr 7, 7:17 PM CDTSevere Thunderstorm WarningSHVClaiborne58 min
Apr 7, 7:53 PM CDTSevere Thunderstorm WarningSHVWebster37 min
Apr 7, 8:08 PM CDTSevere Thunderstorm WarningSHVClaiborne67 min
Apr 7, 8:37 PM CDTSevere Thunderstorm WarningSHVUnion53 min
Apr 7, 8:54 PM CDTSevere Thunderstorm WarningSHVLincoln66 min
Apr 7, 9:27 PM CDTSevere Thunderstorm WarningSHVUnion63 min
Apr 7, 10:21 PM CDTSevere Thunderstorm WarningSHVOuachita54 min
Apr 7, 11:34 PM CDTSevere Thunderstorm WarningSHVOuachita56 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.